MAUDE Adverse Event Report: CORDIS CASHEL SABER RX5MM6CM155; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER RX5MM6CM155; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 51005006L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information to include from phone number: (b)(6).Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 5mm 6cm 155 saber rapid exchange (rx) percutaneous transluminal angioplasty (pta) balloon catheter (bc) was used but ruptured at approximately five (5) atmospheres (atm)which is within nominal pressure.Therefore, the device was replaced with a non-cordis balloon and the procedure was completed with drug coated balloon (dcb).There was no reported patient injury.The lesion was the superficial femoral artery with chronic total occlusion (cto).A non-cordis guidewire was used to cross the lesion.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the 5mm 6cm 155 saber rapid exchange (rx) percutaneous transluminal angioplasty (pta) balloon catheter (bc) was used but ruptured at approximately five atmospheres (atm) which is within nominal pressure.Therefore, the device was replaced with a non-cordis balloon and the procedure was completed with a drug coated balloon (dcb).There was no reported patient injury.The lesion was the superficial femoral artery with chronic total occlusion (cto).A non-cordis guidewire was used to cross the lesion.A non-sterile unit of a saber pta balloon catheter was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon looks like it¿s been previously inflated.Blood residues were observed inside the balloon.The unit was thoroughly inspected and no other anomalies were observed.During functional analysis, balloon inflation was performed.A leakage of water was observed on the balloon¿s proximal area during the inflation test.Per sem analysis on the balloon, leakage was caused by a rupture on the balloon surface.The inner surface presented no anomalies near the balloon rupture.The outer surface presented evidence of elongations and scratch marks near the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed elongations and scratch marks on the balloon outer surface could have led to the rupture condition found on the received balloon.It seems the balloon material near the rupture was torn with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 17676622 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event by the customer as ¿balloon ¿ burst ¿ at/below rbp¿ was confirmed since the balloon was observed ruptured during the inflation test.Nevertheless, sem analysis results showed that the balloon material presented evidence of elongations and scratch marks near the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed elongations and scratch marks on the balloon outer surface could have led to the rupture condition found on the received balloon.It is suggested that the balloon material near the rupture was torn with a sharp object from the outside of the balloon.However, the cause of the unit¿s condition as received, could not be conclusively determined.According to the instructions for use (ifu), which is not intended as a mitigation of risk, ¿the compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr review nor the product analysis suggests that the reported failure could be related to the manufacturing process of unit.No corrective or preventive actions will be taken.

Brand Name
SABER RX5MM6CM155
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 0000
EI  0000
MDR Report Key9522278
Report Number9616099-2019-03435
Device Sequence Number2648831
Product Code LIT
UDI-Device Identifier20705032081242
UDI-Public20705032081242
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number51005006L
Device Catalogue Number51005006L
Device Lot Number17676622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2019
Initial Date Received by Manufacturer 11/28/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER (STERLING, BOSTON SCIENTIFIC); GUIDEWIRE (VASSALLO NS, FILMEC)